Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 30, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 17, 2009, 2:27 AM EDT for Floyd County, Pike County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2009, 2:27 AM EDT (06:27 UTC)
- Expired
- Jun 17, 2009, 6:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Floyd County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 170627
FFWJKL
KYC071-195-171030-
/O.NEW.KJKL.FF.W.0030.090617T0627Z-090617T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
227 AM EDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 630 AM EDT
* AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM TORRENTIAL
RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF ALLEN...PRESTONSBURG...ALLEN CITY...ALVIN...
ARKANSAS...BAMMER AND BEAVER JUNCTION.
FLASH FLOODING IS BEING CAUSED BY THUNDERSTORMS PRODUCING HEAVY RAIN
AND MOVING REPEATEDLY OVER THE SAME AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3739 8215 3736 8220 3739 8258 3770 8285
3759 8214
$$
DUSTY3 follow-up statements
000
WGUS73 KJKL 170721
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
321 AM EDT WED JUN 17 2009
KYC071-195-171030-
/O.CON.KJKL.FF.W.0030.000000T0000Z-090617T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
321 AM EDT WED JUN 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR
CENTRAL PIKE AND CENTRAL FLOYD COUNTIES...
AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLEMAN...
ZEBULON...SIDNEY...RACCOON...PISO...META...MCCOMBS...MCANDREWS...
LANCER...KIMPER...JUSTELL...IVEL...HUDDY...HONAKER...HAROLD...
GULNARE...GRETHEL...ENDICOTT...DWALE...DANA...CLIFF...CANADA...
BOLDMAN...BOARD TREE...BETSY LAYNE...BEAVER JUNCTION...BAMMER...
ARKANSAS...ALVIN...ALUBA...ALLEN CITY...PRESTONSBURG...PHELPS...COAL
RUN AND ALLEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. RADAR INDICATES THAT THE AREA
JUST WEST OF FEDSCREEK MAY HAVE RECEIVED UP TO TWO AND A HALF INCHES
OF RAIN IN THE PAST 3 HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3739 8215 3736 8220 3739 8258 3770 8285
3759 8214
$$
DUSTY000
WGUS73 KJKL 170934
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
534 AM EDT WED JUN 17 2009
KYC071-195-171030-
/O.CON.KJKL.FF.W.0030.000000T0000Z-090617T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
534 AM EDT WED JUN 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR
CENTRAL PIKE AND CENTRAL FLOYD COUNTIES...
AT 528 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA THAT RECEIVED TORRENTIAL RAINFALL LEADING TO FLASH
FLOODING OVER THE WARNED AREA. THE HARDEST HIT AREAS ARE BETWEEN
MARTIN IN FLOYD COUNTY AND BOLDMAN IN PIKE COUNTY...ALSO BETWEEN
FISHTRAP LAKE AND FEDSCREEK IN PIKE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZEBULON...
SIDNEY...RACCOON...PISO...META...MCCOMBS...MCANDREWS...LANCER...
KIMPER...JUSTELL...IVEL...HUDDY...HONAKER...HAROLD...GULNARE...
GRETHEL...ENDICOTT...DWALE...DANA...COLEMAN...CLIFF...CANADA...
BOLDMAN...BOARD TREE...BETSY LAYNE...BEAVER JUNCTION...BAMMER...
ARKANSAS...ALVIN...ALUBA...ALLEN CITY...PRESTONSBURG...PHELPS...COAL
RUN AND ALLEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3739 8215 3736 8220 3739 8258 3770 8285
3759 8214
$$
DUSTY000
WGUS73 KJKL 171025
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
625 AM EDT WED JUN 17 2009
KYC071-195-171036-
/O.EXP.KJKL.FF.W.0030.000000T0000Z-090617T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
625 AM EDT WED JUN 17 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM EDT FOR CENTRAL PIKE
AND CENTRAL FLOYD COUNTIES...
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3739 8215 3736 8220 3739 8258 3770 8285
3759 8214
$$
DUSTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 1:35 AM EDT, 52 minutes earlier.
Area forecast discussion, Jun 17, 1:35 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 135 AM EDT WED JUN 17 2009 .SHORT TERM.../THE REST OF TODAY/ UPDATED THE FORECAST TO REFLECT CURRENT TRENDS AND TO REFOCUS AFTER A SIGNIFICANT SQUALL LINE MOVED ACROSS EASTERN KENTUCKY. IT LOOKS LIKE MCCREARY AND WHITLEY COUNTIES TOOK THE BRUNT OF THE STORM DAMAGE THIS EVENING. THERE WAS SOME DECENT SHEAR...AND AS SUCH...THE RADAR HAD SOME GOOD TORNADIC SIGNATURES ON IT. WE WILL HAVE TO WAIT FOR THE LIGHT OF DAY TO SEE IF THERE WERE ACTUALLY ANY TORNADOES THAT TOUCHED DOWN. IN WHITLEY COUNTY...OVER 3000 PEOPLE WERE OUT OF ELECTRICITY. AS OF 10:30 PM...THERE WERE STILL 1375 RESIDENTS WITHOUT POWER. EXPECT SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE DURING THE OVERNIGHT HOURS. WE NEED TO KEEP AN EYE ON ANY STORMS TO SEE IF THEY TRAIN OVER THE SAME AREA...AS THE THREAT FOR FLASH FLOODING IS HIGH RIGHT NOW DUE TO THE SATURATED GROUND. ALSO EXPECT SOME PATCHY FOG TO FORM...ESPECIALLY IN THE VALLEY AND NEAR AREAS THAT RECEIVED A LOT OF RAIN THIS EVENING. WE ARE NOT EXPECTING ANY MORE SEVERE THUNDERSTORMS THIS EVENING. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT/ UPDATED TO REMOVE THE LAST OF THE SEVERE THUNDERSTORM WATCH. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT/ UPDATED TO REMOVE THE SEVERE THUNDERSTORM WATCH FOR MUCH OF THE FORECAST AREA. IT STILL REMAINS IN EFFECT FOR FIVE COUNTIES NEAR THE VA BORDER. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT/ BOW IS RACING EAST ACROSS OUR FAR SOUTHERN COUNTIES AND WILL EXIT ORIGINAL WATCH BOX SHORTLY. PER SPC COORDINATION TO EXTEND THE SEVERE THUNDERSTORM WATCH FURTHER SE TO INCLUDE HARLAN...LETCHER... AND KNOTT COUNTIES. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH THURSDAY NIGHT/ AN ACTIVE PERIOD IS IN STORE. UNFORTUNATELY...THE MODELS STILL ARE NOT HANDLING CONVECTION VERY WELL...AND CONVECTION WILL BE OUR PRIMARY ISSUE. THE FIRST CONCERN IS THE MCS WITH HIGH WINDS MARCHING THROUGH WESTERN KY ON ITS WAY EAST. IT IS SHOWING SOME INCLINATION TO DEVELOP FURTHER SOUTH...BUT NOT NORTHWARD. WILL EXPECT THIS GENERAL TREND TO CONTINUE...WITH THE MOST UNSTABLE AIR IN OUR AREA BEING IN OUR SW COUNTIES. EXTRAPOLATING THE MOVEMENT IT SHOULD ENTER OUR SW COUNTIES AROUND 5 PM AND MOVE EAST ACROSS THE FORECAST AREA OVER ABOUT A 3 HOUR WINDOW. PRECIP MAY LINGER FOR A WHILE BEHIND THE INITIAL LINE...BUT WILL EXPECT A RELATIVE LULL FOR A WHILE LATER IN THE EVENING. THE POTENTIAL FOR PRECIP WILL INCREASE AGAIN OVERNIGHT AS LOW LEVEL CONVERGENT FLOW STRENGTHENS IN OUR ZONE OF WARM AIR ADVECTION. THIS WILL BE DUE TO A SURFACE LOW MOVING THROUGH THE MIDWEST. CONSIDERING THE PRECIP THREAT AS A WHOLE...LIKELY POPS APPEAR IN ORDER FOR THE FIRST 12 HOUR PERIOD. HOWEVER...CATEGORICAL POPS MAY BE NEEDED IN A PRE 1ST PERIOD FOR THE SQUALL LINE. ON WEDNESDAY...THE SAME GENERAL SCENARIO CONTINUES...WITH CONVERGENT LOW LEVEL FLOW AND WARM AIR ADVECTION. HOWEVER...THE DEEP MOISTURE WANES AS THE AIR ALOFT WARMS SLIGHTLY AND DRIES CONSIDERABLY. THIS SHOULD BRING AN OVERALL DECREASE IN PRECIP COVERAGE AS THE DAY GOES BY. BY WEDNESDAY NIGHT THE COVERAGE SHOULD BE MINIMAL AND WILL GO WITH JUST A SLIGHT CHANCE IN THE NE. MODELS DISAGREE ON THURSDAY...WITH THE WRF INDICATING CONVECTION DEVELOPING AS WEAK WAVES MOVE OVER ALOFT. MEANWHILE...THE GFS SHOWS WARMING MID LEVEL TEMPS AND KEEPS US MORE CAPPED. WILL COMPROMISE ON POPS BETWEEN MAV AND MET AND USE CHANCE VALUES OF 30-40 PERCENT. ON THURSDAY NIGHT WE WILL MOVE FURTHER INTO THE WARM SECTOR AS THE WARM FRONT CONTINUES TO MOVE NORTHEAST. WITH LOSS OF HEATING AS WELL...POPS WILL DROP FURTHER...TO 20-30 PERCENT. .LONG TERM.../FRIDAY THROUGH TUESDAY/ CHANGES MADE TO THE EXTENDED INCLUDE THE FOLLOWING...DUE TO UNCERTAINTY AMONGST THE VARIOUS MODELS AND MOS DATA REGARDING TIMING OF PRECIPITATION ONSET ON FRIDAY...DECIDED TO GO WITH THE MORE RELIABLE ECMWF MODEL SOLUTION. FRIDAY NIGHT AND SATURDAY APPEAR TO BE THE BEST TIMES FOR SHOWERS AND STORMS OVER THE WEEKEND. THE QUESTIONS WILL BE WHAT WILL BE THE ORIENTATION OF THE FRONTAL BOUNDARY THAT TRIGGERS CONVECTION...THE TIMING OF THE BOUNDARY...AND THE TIMING AND AMOUNT OF MIDDLE AND UPPER LEVEL JET ENERGY AND LOW LEVEL MOISTURE THAT WILL BE AVAILABLE FOR CONVECTIVE INITIATION AND STORM MAINTENANCE. THE GFS AND ECMWF BOTH SHOWED PRETTY JET DYNAMICS FOR FRIDAY INTO SATURDAY MORNING. THE TIMING IN TODAYS MODELS WAS A BIT FASTER THAN PREVIOUS RUNS SO ADJUSTED POP...SKY...AND WEATHER GRIDS TO REFLECT THIS. ALSO MODIFIED QPF GRIDS A BIT FOR THE SAME REASON. ONCE PRECIPITATION ENDS ON SATURDAY THE MODELS ALL AGREE THAT SUNDAY...MONDAY...AND TUESDAY WILL ALL BE DRY WITH LIGHT WINDS AND WARM MUGGY TEMPERATURES. THE TEMPERATURE FORECAST WAS ADJUSTED SLIGHTLY TOWARD THE LATEST HPC AND MEXMOS VALUES...BUT NOT TO THE EXTREMELY WARM READINGS THE MEXMOS WAS DEPICTING FOR FRIDAY. LOOKS LIKE QUITE A FEW LOCATIONS WILL BE IN THE UPPER 80S AND LOWER 90S ON FRIDAY WITH TEMPERATURES IN THE MID TO UPPER 80S SATURDAY THROUGH TUESDAY. && .AVIATION.../06Z TO 06Z/...UPDATED CIGS AND VSBY EXTREMELY VAIRABLE AS SHRA AND TSRA ROLL THRU THE VSBY INCREASES WITH THE RAIN WASHING THE AIR CLEAN. THEN THE SHRA END AND THE FOG DROPS VSBY INTO LIFR RANGE. THE VSBY MODIFIES SLIGHTLY UNTIL THE NEXT SHRA AND THEN THE CYCLE REPEATS. WILL BE FCSTNG BETWEEN VFR AND VLIFR UNTIL THE SHRA END AROUND 10Z. THEN BY DAWN THE SHRA WILL RETURN IN EARNEST AND CHANGE TO TSRA AROUND NOON. STATIONARY FNT IN THE CWFA WILL KEEP THE FOCUS ON PCPN UNTIL AFTER 18/00Z WHEN WE SHOULD SEE THE COLD FNT CLEAR OUT THE CURRENT WX PATTERN AND EXPECT SOME DRY WX TO TAKE OVER. THAT MAY STILL INCLUDE MORNING FOG IF WE CAN NOT GET ENUF DRY AIR TO PUSH INTO THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL/JJ LONG TERM....AR AVIATION...DUSTY
Hazardous weather outlook, Jun 16, 10:09 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1009 PM EDT TUE JUN 16 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-180515- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1009 PM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. DUE TO THE SATURATED GROUND...ANY SHOWERS OR THUNDERSTORMS THAT TRAIN OVER AN AREA HAVE THE POTENTIAL TO PRODUCE SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS...MAINLY IN THE AFTERNOON AND EVENING HOURS FROM WEDNESDAY THROUGH SUNDAY. AN ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR SEVERAL ROUNDS OF RAIN THIS WEEK COULD PRODUCE SOME LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY/JJ
In the hours before
Special weather statement, Jun 16, 10:46 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1046 PM EDT TUE JUN 16 2009 KYZ068-079-170315- ROCKCASTLE-PULASKI- 1046 PM EDT TUE JUN 16 2009 ...A STRONG THUNDERSTORM TO AFFECT WEST CENTRAL ROCKCASTLE AND NORTHERN PULASKI COUNTIES THROUGH 1115 PM EDT TUESDAY EVENING... AT 1046 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF EUBANK...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR HOGUE AROUND 1055 PM EDT...PULASKI AROUND 1105 PM EDT...BOBTOWN AROUND 1115 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SCHOETTMER
Local storm report, Jun 16, 10:49 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1049 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 3 SE WHITLEY CITY 36.69N 84.43W
06/16/2009 E60 MPH MCCREARY KY TRAINED SPOTTER
SPOTTER ESTIMATED WINDS UP TO 60 MPH WITH MULTIPLE TREES
UPROOTED IN THE AREA.
&&
SCHOETTMERLocal storm report, Jun 16, 10:53 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1053 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG SSW LOW 36.78N 83.40W
06/16/2009 HARLAN KY TRAINED SPOTTER
A TRAINED SPOTTER REPORTED FIVE TREES DOWN NEAR HIS HOME
AND THE ELECTRICITY WAS OUT.
&&
SCHOETTMERSpecial weather statement, Jun 17, 12:27 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1227 AM EDT WED JUN 17 2009 KYZ113-115>117-170500- KNOTT-PERRY-CLAY-LESLIE- 1227 AM EDT WED JUN 17 2009 ...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN KNOTT AND PERRY AND EAST CENTRAL CLAY AND NORTHERN LESLIE COUNTIES THROUGH 100 AM EDT WEDNESDAY MORNING... AT 1227 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHOAL... MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR MOSLEY BEND AROUND 1235 AM EDT...AVAWAM AROUND 1240 AM EDT...HAZARD AROUND 1245 AM EDT...DIABLOCK AROUND 1250 AM EDT...WISCOAL AROUND 1255 AM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 27 min |
| Jun 16, 11:38 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 17, 12:50 AM EDT | Areal Flood Advisory | JKL | Clay, Knott, Leslie, Letcher, Perry | 3 hr |
| Jun 17, 12:58 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 3 hr |
| Jun 17, 3:58 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knott, Leslie, Letcher, Perry | 47 min |
| Jun 17, 9:56 AM EDT | Areal Flood Advisory | JKL | Knott, Letcher, Pike | 4 hr |
| Jun 17, 11:13 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 4 hr |
| Jun 17, 12:12 PM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Jackson and 17 more | 8 hr |
| Jun 17, 1:41 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 49 min |
| Jun 17, 2:25 PM EDT | Tornado Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 35 min |
| Jun 17, 2:37 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Whitley | 3 hr |
| Jun 17, 2:50 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 40 min |
| Jun 17, 2:52 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Magoffin, Pike | 53 min |
| Jun 17, 2:56 PM EDT | Flash Flood Warning | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 6 hr |
| Jun 17, 2:57 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 33 min |
| Jun 17, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 47 min |
| Jun 17, 3:15 PM EDT | Flash Flood Warning | JKL | Letcher, Pike | 3 hr |
| Jun 17, 3:24 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:28 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 32 min |
| Jun 17, 3:35 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 40 min |
| Jun 17, 3:39 PM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Pike | 3 hr |
| Jun 17, 3:45 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Owsley | 45 min |
| Jun 17, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 65 min |
| Jun 17, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 36 min |
| Jun 17, 4:13 PM EDT | Tornado Warning | JKL | Bell, Knox, Whitley | 47 min |
| Jun 17, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 51 min |
| Jun 17, 4:52 PM EDT | Flash Flood Warning | JKL | Floyd, Martin, Pike | 3 hr |
| Jun 17, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Whitley | 22 min |
| Jun 17, 5:03 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, Leslie and 5 more | 4 hr |
| Jun 17, 5:22 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 53 min |
| Jun 17, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 46 min |
| Jun 17, 6:50 PM EDT | Tornado Warning | JKL | McCreary, Whitley | 40 min |
| Jun 17, 6:58 PM EDT | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 2 hr |
| Jun 17, 7:23 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 14 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.